Medical Specialty >> Cardiology

Doctors Lounge - Cardiology Answers

Back to Cardiology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site. 

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/20/2017.

Forum Name: Heart Failure

Question: testosterone replacement therapy and congestive heart failur


 skm777 - Wed Oct 28, 2009 1:50 pm

I am 33 yrs old and in last 2 years ive used testosterone/steroid supplements to enhance my physique for training purposes.also my cycles were generally 10 wks on and 2 wk off cycles. approx. 2 mos ago i was diagnosed with congestive heart failure and an enlarged heart. I believe this condintion is due at least in part to the steroid use. I now have low testosterone levels and wanted to know would it be safe for me to use replacement therapy doses of testosterone now with congestive heart failure? I am on medication for high blood pressure and everything seems to be under control
 John Kenyon, CNA - Mon Nov 02, 2009 10:39 pm

User avatar Hi there -- While testosterone generally is safe for most people to use, given your unusual cardiac history and how you got it, I would definitely recommend you have clearance by a cardiologist before resuming use of testosterone. If this is a problem then it is really a problem, since testosterone was a companion to other hormones (steroids) which caused the very serious problem you now have "under control." You can't afford to embark on any self-medication. You need to let yourself be guided by a cardiologist when considering embarking on any new chemical enhancements.

Straight up. Don't fool around. Hope this is helpful. Good luck to you.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us